advertisement
Question
Posted by: Ling | 2004/11/23

Cortizone and weight gain. Been a year nearly

A Cardiologist put me on Florinef last year August. It is Cortizone and has steriods in it as well. I gained 13 kg in 3 months. The cms are coming off very slowly and a year later I have only lost 6 kg. Please help me I want my figure back. I have a cuboard of clothes that dont fit. It is not my food as I eat 6 small meals a day that is sugar and fat free. I have an excellent dietician. I cant exercise due to my heart condition. When will the weight disappear. I have been underweight my whole life and this is the first time in my life that I have this weight. Being underweight is normal for my condition P.O.T.S. That is who I am, I am so uncomfortable. Any advice please.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Ling
Weight gain and inability to lose the gained weight, are side-effects of cortisone. It can take a long time and it would help if you could participate in some type of physical activity, but I understand that this is probably not possible. Could you perhaps be allowed to swim? under medical supervision for example? If not, then your dietitian will have to assist you with a moderately energy-reduced diet (nothing too drastic). You don't mention your weight in kg and height in metres so that I could calculate your BMI to see if you are actually overweight or not. I suspect that you may not be overweight, but still feel 'bloated' because of the cortisone. You could also be marginally depressed? which can cause inability to lose weight, so if this is the case, then it may help to consult a clinical psychologist (ask your dr to refer you or look in the yellow pages under 'Psychologists').
Holding thumbs that you soon feel better.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement